MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a flexible ureteroscopy, a flexor parallel ureteral access sheath and dilator's sheath peeled off during a kidney stone extraction.The device was placed using the "traditional method" and was in place between 30 and 60 minutes.Latex gloves were worn and the coating was activated with "serum phy/water." the sheath was removed and replaced with another device.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during a flexible ureteroscopy, a flexor parallel ureteral access sheath and dilator's sheath peeled off during a kidney stone extraction.The device was placed using the "traditional method" and was in place between 30 and 60 minutes.Latex gloves were worn and the coating was activated with "serum phy/water." the sheath was removed and replaced with another device.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, and quality control data.A device failure analysis was conducted on the returned device.Product was returned with label but no packaging.The set was not complete as the dilator was not returned.Upon inspection, peeling was noted from the inside at the distal end of the sheath.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The returned device was found to have filaments of clear inner sheath material extending out of the distal end of the sheath.The dilator component was not returned.All devices are inspected for occlusions during quality control checks.The most likely cause for the issue is that one of the objects placed through the sheath peeled the inner lining off during use.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13515093
Report Number1820334-2022-00203
Device Sequence Number4207166
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)241122(10)14371071
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number14371071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.35 TERUMO WIRE; RIGID URETEROSCOPE
Patient SexUnknown